MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888128454P
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter had a pin prick hole and leak.The catheter was not repaired and 2% chlorhexidine without alcohol was used as the cleaning agent on the device.Tego was not utilized.The patient had bleeding (small amount).There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d6, d7, g4, h6, rfr and fdd codes, replacement product, replacement lot, replaced date medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hemodialysis treatment, the catheter had a pin prick hole and leak.It was mentioned that the hole and leak was close to the clamp on the tubing (below the y).The clamp was moved every dialysis treatment the catheter was not repaired and 2% chlorhexidine without alcohol was used as the cleaning agent on the device and on the luer adapters.The cleaning agent was allowed to dry but no ointment was used.Tego was not utilized.The insertion site was treated with chlorhexadine prior to product placement.Flushing was always done prior to use.There were no damage on the device's box and packaging.The product/kit was still sealed upon receipt and there were no other products being utilized with the device.The patient had small amount of bleeding, an entire system was lost and was instructed to not return the 250 ml of blood loss.Blood transfusion was not required.The device was not used successfully and the dialysis treatment was not completed in entirely due to the damaged catheter.Line rewire/change wa s done two days after the event to resolve the issue and the line rewire procedure was completed.There were no other patient symptoms or complications associated with this event.There was no patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10706029
Report Number3009211636-2020-00255
Device Sequence Number14269563
Product Code MSD
UDI-Device Identifier10884521157842
UDI-Public10884521157842
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Model Number8888128454P
Device Catalogue Number8888128454P
Device Lot Number1805900119
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date10/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight61